MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP-745-X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a peripheral side anastomosis in vascular bypass surgery, the suture was damaged.The same issue occurred on the other two sutures.Surgical time was extended by a few minutes.A new product of the same lot number was unpacked and used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant products: vp-745-x surgiproii 8-0 60cm mv1758da - (lot#d2l2994y); vp-745-x surgiproii 8-0 60cm mv1758da - (lot#d2l2994y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the returned product had six needles and five sutures.Five needles were returned attached to their sutures.The five sutures were returned broken.The length of suture a measured 12 1/8 inches from the needle attachment point.The length of suture b measured 5 1/8 inches from the needle attachment point.The length of suture c measured 8 11/16 inches from the needle attachment point.The length of suture d measured 12 3/8 inches from the needle attachment point.The length of suture e measured 12 3/8 inches from the needle attachment point.The measurement was taken with an aluminum rule, calibrated asset nh02505.Needle f was returned detached from its suture.Upon microscopic inspection, the needle swage was noted to be full of suture material, indicating suture breakage at the swage.Visual examination of the representative samples notes that the light-assisted microscopic inspection of the breathable pouch noted no breaches or damage.The needles were properly parked in the retainer.Inspection of the retainer noted the suture was properly wound and no damage to the retainer.A tactile and microscopic inspection of the sutures was performed with no abnormalities.Functional testing found on the representative samples that the breathable pouch was opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.A simple knot was performed on the suture, and the knot was pulled tight.The suture ends were loaded onto an instron machine (asset # 35526) by clamping the ends with cord yarn grips.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate of 300 mm/min until the suture broke.The breaking point load force was measured and found to meet usp minimum mean and minimum individual specifications.It was reported that the suture was broken.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21577033
Report Number9612501-2025-00718
Device Sequence Number8431335
Product Code GAW
UDI-Device Identifier10884521038905
UDI-Public10884521038905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVP-745-X
Device Catalogue NumberVP-745-X
Device Lot NumberD2L2994Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown